Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Nilpotent orbits, normality and Hamiltonian group actions


Authors: Ranee Brylinski and Bertram Kostant
Journal: Bull. Amer. Math. Soc. 26 (1992), 269-275
MSC (2000): Primary 22E46; Secondary 58F06
DOI: https://doi.org/10.1090/S0273-0979-1992-00271-9
MathSciNet review: 1119160
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let M be a G-covering of a nilpotent orbit in $ \mathfrak{g}$ where G is a complex semisimple Lie group and $ \mathfrak{g} = {\text{Lie}}(G)$. We prove that under Poisson bracket the space $ R[2]$ of homogeneous functions on M of degree 2 is the unique maximal semisimple Lie subalgebra of $ R = R(M)$ containing $ \mathfrak{g}$. The action of $ \mathfrak{g}'\simeq R[2]$ exponentiates to an action of the corresponding Lie group $ G'$ on a $ G'$-cover $ M'$ of a nilpotent orbit in $ \mathfrak{g}'$ such that M is open dense in $ M'$. We determine all such pairs $ (\mathfrak{g}\,\, \subset \,\,\mathfrak{g}')$.


References [Enhancements On Off] (What's this?)

  • [1] M. Demazure, Automorphismes et déformations des variétés de Borel, Invent. Math. 39 (1977), 179-186. MR 0435092 (55:8054)
  • [2] B. Kostant, The vanishing of scalar curvature and the minimal representation of $ SO(4,4)$, Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory (A. Connes, et al, eds.), Birkhäuser, Boston, MA, 1990, pp. 85-124. MR 1103588 (92g:22031)
  • [3] H. Kraft and C. Procesi, On the geometry of conjugacy classes in classical groups, Comment. Math. Helv. 57 (1982), 539-602. MR 694606 (85b:14065)
  • [4] T. Levasseur and S. P. Smith, Primitive ideals and nilpotent orbits in type $ {G_2}$, J. Algebra 114 (1988), 81-105. MR 931902 (89f:17013)
  • [5] W. M. McGovern, Dixmier algebras and the orbit method, Operator Algebras, Unitary Representations, Enveloping Algebras, and Invariant Theory (A. Connes, et al, eds.), Birkhäuser, Boston, MA, 1990, pp. 397-416. MR 1103597 (92f:17010)
  • [6] D. A. Vogan, The orbit method and primitive ideals for semisimple Lie algebras, Lie Algebras and Related Topics, CMS Conf. Proc, vol. 5, Amer. Math. Soc., Providence, RI, 1986, pp. 281-316. MR 832204 (87k:17015)
  • [7] -, Noncommutative algebras and unitary representations, Proc. Sympos. Pure Math., vol. 48, Amer. Math. Soc., Providence, RI, 1988 pp. 35-60. MR 974331 (90a:22015)
  • [8] A. Zahid, Les endomorphismes $ \mathcal{k}$-finis des modules de Whittaker, Bull. Soc. Math. France 117 (1989), 451-477. MR 1042433 (91h:17010)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 22E46, 58F06

Retrieve articles in all journals with MSC (2000): 22E46, 58F06


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1992-00271-9
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society